Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 55, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 30, 2018, 1:32 AM EDT for White County, Georgia. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 1:32 AM EDT (05:32 UTC)
- Expired
- May 30, 2018, 5:18 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County White County, GA
The radar
The Greer radar (KGSP), 140 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at Helen (HDCG1). The gauge peaked at 6.26 ft at May 30, 2018, 3:00 AM EDT.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02330450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
051 WGUS42 KFFC 300532 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 132 AM EDT Wed May 30 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Chattahoochee River near Helen affecting White County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC311-301705- /O.NEW.KFFC.FL.W.0055.180530T0532Z-180530T1705Z/ /HDCG1.1.ER.180530T0518Z.180530T0800Z.180530T1105Z.NO/ 132 AM EDT Wed May 30 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Chattahoochee River near Helen. * From early this morning until this afternoon. * At 115 AM Wednesday the stage was 5.9 feet and rising. * Minor flooding is forecast to develop. * Flood stage is 6 feet. * The river is forecast to rise above flood stage early this Wednesday morning and continue to rise, reaching near 7 feet early this morning. If no additional heavy rain falls, the river will fall below flood stage later this morning. * At 6 feet, Flood stage is reached with minor flooding occurring in the yards of some homes on the left bank downstream from the gage on Main Street. The water level will reach the concrete patio of the restaurant at Castle Inn and the parking lot behind it. Portions of the sidewalk under the bridge and the parking lot behind a Tubing Company off of Poplar Stump Road upstream from the gage will be under one to two feet of water. The landing area adjacent to the Tubing Company off of Edelweiss Strasse will begin to flood. At 7 feet, minor flooding continues in the yards of some homes on the left bank downstream from the gage on Main Street. The water level will be around one foot deep on the concrete patio of the restaurant at Castle Inn and the parking lot behind it. Portions of the sidewalk under the bridge and the parking lot behind a Tubing Company off of Poplar Stump Road upstream from the gage will be under 3 feet of water. The landing area adjacent to the Tubing Company off of Edelweiss Strasse will be under one foot of water. && LAT...LON 3474 8381 3477 8374 3469 8364 3463 8368 $$
1 follow-up statement
925 WGUS82 KFFC 300918 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 518 AM EDT Wed May 30 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Chattahoochee River near Helen affecting White County GAC311-300948- /O.CAN.KFFC.FL.W.0055.000000T0000Z-180530T1705Z/ /HDCG1.1.ER.180530T0526Z.180530T0615Z.180530T0749Z.NO/ 518 AM EDT Wed May 30 2018 The Flood Warning is cancelled for The Chattahoochee River near Helen. * This takes effect immediately. * Until this afternoon. * At 5 AM Wednesday the stage was 5.5 feet and falling. * Flood stage is 6 feet. * If no additional heavy rain moves over the area, the river will continue to fall. * Between 5 and 6 feet, bankfull conditions occur along the river upstream and downstream from the gage on Main Street. The water level will be around one foot deep on a portion of the sidewalk under the bridge in front of the concrete patio of the restaurant at Castle Inn. A portion of the rock parking lot behind a Tubing Company off of Poplar Stump Road upstream from the gage will be under one foot of water. && LAT...LON 3474 8381 3477 8374 3469 8364 3463 8368 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 29, 10:22 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 29, 10:22 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1022 PM EDT Tue May 29 2018 .UPDATE... As Subtropical Depression Alberto continues to lift into western Tennessee, bands of heavy showers and a few thunderstorms persist in parts of the area this evening. While coverage will likely decrease somewhat by Wednesday morning, the potential for continued rainfall development remains, especially in north Georgia. Maintained high PoPs across north Georgia through the overnight period to account for this continued activity. Locally heavy rainfall amounts will remain possible, and the Flash Flood Watch remains in effect until 8 AM EDT. RW && .PREV DISCUSSION... /Issued 733 PM EDT Tue May 29 2018/ PREV DISCUSSION... /Issued 254 PM EDT Tue May 29 2018/ SHORT TERM /Tonight through Wednesday Night/... Subtropical Depression Alberto continues to dominate the short term period, and the Flash Flood Watch continues through Wednesday morning. Hi-res short term solutions continue to show precip coverage will increase through this afternoon and evening, then diminish overnight as the highest rainfall risk area transitions to east and far north Georgia. Rainfall will be heavy at times and could still see 1 to 3 inches through Wednesday night, with locally higher rainfall amounts, particularly over the northeast Georgia mountains where orographic influence could result in local downpours (see Hydrology section below). Wednesday should provide a few more opportunities for breaks in the clouds, and temperatures should warm a bit higher than today. Daytime heating will increase instability by Wednesday afternoon, so have still kept likely to categorical pops over the area and mention of scattered/chance thunder. 31 LONG TERM /Thursday through Tuesday/... No major changes made to the extended forecast. The remnants of Alberto continues to influence the area as it moves across Northern AL this afternoon. It is expected to continue moving northward into the great lake states Thu and into Canada Friday. The continued southerly flow will allow abundant moisture and enough instability for scattered to occasional showers and thunderstorms through the end of the work week. Moisture and instability will be on the decline Friday and into the weekend but there will still be enough in place for scattered convective development through day 7. There are also expected to be a few short waves moving through the area as upper level NW flow develops over the weekend. Temps will remain into the 80s and lower 90s across the area through Tuesday. 01 HYDROLOGY... Flash Flood Watch still continues over much of the area through Wednesday morning. At this time, extension of the watch in time may be necessary, particularly over far north Georgia and the northeast Georgia mountains, where 2-3 inches of rain are still possible through Wednesday. Concern remains where storms train over the same area, or where downpours happen quickly and rainfall accumulates fast. At this time rivers are in pretty good shape, with most only expected to reach bankfull conditions or lower. Additional rainfall today could allow some already-high rivers to respond quickly to runoff. Stay alert to changes in the forecast. AVIATION... 00Z Update... Ceilings generally in the VFR range at TAF sites at this time with scattered showers dotting the area but beginning to diminish in coverage. Kept VCSH in at most TAF sites through the evening into to account for spotty showers. Ceilings are expected to gradually drop into MVFR range by late evening and into IFR range by 6-10z time frame before slowly improving during the day Wednesday. Shower coverage will again increase by midday Wednesday with the potential for tsra by afternoon. Winds will be SE through this evening 5-10 kts before shifting toward the S and SSW by Wednesday morning. //ATL Confidence...00Z Update... Medium confidence on ceiling and convective trends. High confidence other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 83 69 85 / 60 60 60 60 Atlanta 70 82 70 85 / 50 70 40 60 Blairsville 66 76 65 81 / 80 80 60 70 Cartersville 70 81 69 85 / 70 70 40 70 Columbus 72 85 71 87 / 40 60 40 60 Gainesville 69 79 69 84 / 70 70 60 70 Macon 72 86 71 85 / 40 60 50 60 Rome 70 82 70 86 / 70 70 40 70 Peachtree City 70 83 69 86 / 50 60 40 60 Vidalia 72 86 71 86 / 40 70 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 AM EDT Wednesday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd... Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall...Hancock... Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper... Jones...Lamar...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart...Sumter...Talbot...Taliaferro... Taylor...Towns...Troup...Union...Upson...Walker...Walton... Warren...Webster...White...Whitfield...Wilkes. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, May 29, 10:09 PM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1009 PM EDT Tue May 29 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310215- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1009 PM EDT Tue May 29 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Numerous showers and scattered thunderstorms can be expected tonight. A Flash Flood Watch remains in effect for north and west Georgia. Refer to the Flash Flood Watch /ATLFFAFFC/ on the web for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms can be expected Wednesday through Friday with scattered thunderstorms Saturday through Monday. Most storms will favor the afternoon and evening hours. On any given day, a few storms could be strong with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time, but spotters are encouraged to submit reports of any severe or significant weather and flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 29, 7:48 PM EDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT TUE MAY 29 2018
GAZ001-002-011-300015-
Chattooga GA-Walker GA-Dade GA-
748 PM EDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WALKER AND DADE
COUNTIES UNTIL 815 PM EDT...
At 748 PM EDT...a strong thunderstorm was near Center Post, or 10
miles southwest of Lafayette...moving north at 25 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Lafayette, Summerville, Trenton, Fort Oglethorpe, Chickamauga, Trion,
Lookout Mountain, Lyerly, Menlo, Center Post, Fairview, Linwood,
Cloudland, Chattanooga Valley, Cloudland Canyon State Park, Hooker,
Cooper Heights, James H. Floyd State Park, Holland and Rising Fawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3498 8526 3439 8528 3437 8534 3429 8538
3430 8547 3498 8560
TIME...MOT...LOC 2348Z 184DEG 22KT 3464 8545Special weather statement, May 29, 8:30 PM EDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT TUE MAY 29 2018
GAZ001-002-011-300115-
Chattooga GA-Walker GA-Dade GA-
830 PM EDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN WALKER AND
DADE COUNTIES UNTIL 915 PM EDT...
At 830 PM EDT...a strong thunderstorm was over New Moon, or 7 miles
east of Little River Canyon National Preserve...moving north at 40
mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Summerville, Trenton, Chickamauga, Trion, Lookout Mountain, Lyerly,
Menlo, Center Post, Fairview, Linwood, Cloudland, Chattanooga
Valley, Cloudland Canyon State Park, Hooker, Cooper Heights, James H.
Floyd State Park, Holland, Rising Fawn, Cole City and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3498 8527 3438 8531 3435 8535 3429 8539
3429 8546 3498 8560
TIME...MOT...LOC 0030Z 190DEG 33KT 3440 8550Special weather statement, May 29, 9:18 PM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 PM EDT TUE MAY 29 2018
GAZ001>003-011-019-300215-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-Floyd GA-
918 PM EDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN CATOOSA...
WALKER...DADE AND WESTERN FLOYD COUNTIES UNTIL 1015 PM EDT...
At 918 PM EDT...a strong thunderstorm was near Center Post, or near
Summerville...moving north at 45 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Rome, Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Lyerly, Menlo,
Center Post, Subligna, Blue Spring, Fairview, Linwood, Coosa,
Cloudland and Chattanooga Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3499 8513 3475 8515 3473 8517 3472 8516
3420 8521 3421 8545 3498 8560
TIME...MOT...LOC 0118Z 191DEG 39KT 3457 8541Special weather statement, May 29, 9:33 PM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
933 PM EDT TUE MAY 29 2018
GAZ014-015-022-023-300215-
Hall GA-Dawson GA-Forsyth GA-Lumpkin GA-
933 PM EDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL...SOUTHEASTERN DAWSON...
NORTHEASTERN FORSYTH AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 1015 PM
EDT...
At 933 PM EDT...a strong thunderstorm was over Oakwood, or near
Gainesville...moving northeast at 25 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Dahlonega, Flowery Branch, Oakwood, Clermont, Candler,
Aqualand Park, Chestatee, Murrayville, Chestnut Mountain, Oscarville,
Road Atlanta-Lanier Speedway, Auraria and War Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3447 8369 3414 8380 3411 8385 3416 8402
3451 8406
TIME...MOT...LOC 0133Z 209DEG 20KT 3423 8387Special weather statement, May 29, 11:10 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1110 PM EDT TUE MAY 29 2018
GAZ008-009-015-016-300400-
Union GA-Towns GA-White GA-Lumpkin GA-
1110 PM EDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...TOWNS...
WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL midnight EDT...
At 1110 PM EDT...a line of strong thunderstorms was along a line
extending from near Mountain Scene to near Clermont...and moving
north at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Dahlonega, Cleveland, Hiawassee, Blairsville, Young Harris, Helen,
Unicoi State Park, Robertstown, Blue Mountain Shelter, Gumlog, Mossy
Creek, Titus, Woods Hole Shelter, Low Gap Shelter, Vogel State Park,
Anna Ruby Falls, Leaf, Plum Orchard Gap Shelter, Turners Corner and
Sautee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3488 8366 3483 8366 3482 8365 3480 8368
3476 8363 3469 8364 3465 8366 3462 8364
3460 8364 3454 8362 3451 8367 3451 8396
3499 8397 3499 8355
TIME...MOT...LOC 0310Z 197DEG 18KT 3488 8376 3446 8373Special weather statement, May 30, 12:47 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1247 AM EDT WED MAY 30 2018
GAZ030-031-041>043-052-053-300530-
Polk GA-Douglas GA-Coweta GA-Haralson GA-Carroll GA-Heard GA-
Paulding GA-
1247 AM EDT WED MAY 30 2018
At 1245 AM EDT...a line of showers and thunderstorms, with very
heavy rain, extended from near Dallas to Carrollton and Ephesus
moving northeast at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Douglasville, Carrollton, Dallas, Cedartown, Buchanan, Villa Rica,
Powder Springs, Bremen, Temple, Rockmart, Hiram, Tallapoosa, Bowdon,
Mount Zion, Aragon, Whitesburg, Waco, Ephesus, Centralhatchee and
Braswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3410 8518 3408 8515 3410 8505 3408 8505
3408 8474 3388 8472 3347 8487 3328 8526
3391 8539
TIME...MOT...LOC 0445Z 212DEG 26KT 3382 8492 3355 8505 3334 8524
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:30 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Walker | 45 min |
| May 29, 9:18 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 57 min |
| May 29, 9:33 PM EDT | Special Weather Statement | FFC | Hall | 42 min |
| May 29, 9:55 PM EDT | River Flood Warning | FFC | Gwinnett | 2 hr |
| May 29, 11:10 PM EDT | Special Weather Statement | FFC | Towns, White | 50 min |
| May 29, 11:56 PM EDT | Flash Flood Warning | FFC | Towns, White | 13 hr |
| May 30, 12:47 AM EDT | Special Weather Statement | FFC | Carroll, Haralson, Paulding, Polk | 43 min |
| May 30, 1:07 AM EDT | River Flood Warning | FFC | Towns | 7 hr |
| May 30, 2:23 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 4 hr |
| May 30, 2:33 AM EDT | River Flood Warning | FFC | Towns | 24 hr |
| May 30, 9:31 AM EDT | River Flood Warning | FFC | Gwinnett | 11 hr |
| May 30, 1:01 PM EDT | Areal Flood Warning | FFC | Towns, White | 6 hr |
| May 30, 4:40 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| May 30, 6:37 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| May 30, 6:39 PM EDT | Special Weather Statement | FFC | Madison | 51 min |
| May 30, 6:56 PM EDT | Special Weather Statement | FFC | Greene | 34 min |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.